Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 68, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Sep 14, 2011, 11:05 AM EDT. It took effect at Sep 14, 2011, 1:00 PM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2011, 11:05 AM EDT (15:05 UTC)
- In effect from
- Sep 14, 2011, 1:00 PM EDT
- Expired
- Sep 16, 2011, 3:45 AM EDT
- In force
- 39 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 8:03 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 14, 8:03 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 803 AM EDT WED SEP 14 2011 UPDATED AVIATION DISCUSSION FOR 12Z TAFS .SYNOPSIS... WV IMAGERY AND RUC ANALYSIS INDICATED A BROAD MID/UPPER LEVEL TROUGH FROM ERN CANADA/HUDSON BAY INTO THE N CNTRL CONUS. ONE SHORTWAVE WITH PROMINENT WV DRYING HAD MOVED NE OF LAKE SUPERIOR. THE NEXT SIGNIFICANT UPSTREAM SHRTWV WAS MOVING SOUTH FROM HUDSON BAY INTO NRN MANITOBA. AT THE SFC...LOW PRES WAS LOCATED JUST W OF JAMES BAY WITH A COLD FRONT EXTENDING TO THE SW INTO ERN LAKE SUPERIOR. CAA BEHIND THE FRONT HAS DROPPED 850 MB TEMPS INTO THE -3C TO -5C RANGE. IR LOOP INDICATED NW-SE MULTIPLE WIND PARALLEL CLOUD BANDS DEVELOPING OVER LAKE SUPERIOR. HOWEVER...RADAR SHOWED ONLY ISOLATED LIGHT SHOWERS. && .DISCUSSION... TODAY...MUCH COOLER CONDITIONS WILL PREVAIL TODAY AS THE COLD AIRMASS FROM CENTRAL CANADA MOVE INTO THE UPPER GREAT LAKES. CYCLONIC NW-WNW WINDS WILL KEEP THE GREATEST LAKE EFFECT RAIN COVERAGE INTO WEST UPPER MI AND LOCATIONS EAST OF MARQUETTE. MID SEPT HEATING SHOULD ALSO BE ENOUGH TO ENHANCE SHALLOW CONVECTION OVER THE LAND. HOWEVER...WITH FCST SOUNDINGS STILL SHOWING A WELL-MIXED BOUNDARY LAYER...-SHRA COVERAGE WILL PROBABLY BE LESS THAN OTHERWISE EXPECTED FOR LAKE-850MB DELTA-T OF 17C TO 20C. EXPECT COVERAGE/INTENSITY OF LAKE EFFECT PCPN TO INCREASE LATE TODAY AS THE MANITOBA SHRTWV MOVES TOWARD THE AREA. MAX TEMPS SHOULD RANGE FROM ONLY THE UPPER 40S OVER THE HIGHER TERRAIN W AND NCNTRL TO THE LOW TO MID 50S SOUTH. TONIGHT...WITH STRONGER FORCING(DEEP LAYER QVECTOR CONV) ASSOCIATED WITH THE SHRTWV MOVING IN...EXPECT LAKE EFFECT PCPN TO BECOME MORE WIDESPREAD WITH COMBINED SYNOPTIC/LAKE EFFECT PCPN. WITH 850 MB TEMPS STILL NEAR -4C...LAKE-H8 DELTA/T WILL REMAIN IN THE 18C TO 21C RANGE. LOCATIONS AFFECTED BY THE HEAVIER PCPN WILL SHIFT FROM NW FLOW FAVORED AREAS TO NORTH OVERNIGHT AS WINDS VEER SHARPLY BEHIND THE SHRTWV/VORT MOVING TOWARD N CNTRL WI. WET-BULB ZERO HEIGHTS IN THE 2K-3K FT RANGE WILL BE LOW ENOUGH FOR THE POTENTIAL OF SOME FROZEN PCPN. TYPICAL OF EARLY SEASON LAKE EFFECT EVENTS...WOULD EXPECT MORE GRAUPEL/ICE THAN SNOWFLAKES GIVEN TEMPS IN THE CONVECTIVE LAYER WITH GREATEST VERTICAL MOTION. IT WOULD NOT BE SURPRISING TO SEE ENOUGH FROZEN PCPN TO BRIEFLY COVER THE GROUND IN SOME LOCATIONS. FOR NOW...WILL NOT ADD MENTION OF MIXED PCPN TYPE THOUGH. WINDS WITH CONTINUING BNDRY LAYER MIXING ALONG WITH CLOUD COVER AND THE NW TO N FETCH OVER LAKE SUPERIOR SHOULD KEEP TEMPS FROM FALLING TO FREEZING. THU...LAKE EFFECT PCPN WILL LINGER INTO MAINLY N CNTRL UPPER MI EARLY BEFORE SHIFTING TO THE EAST AS WINDS BACK WITH THE HIGH PRES RIDGE BUILDING TOWARD THE AREA. THE CENTER OF THE HIGH WILL SINK INTO SOUTHERN WI. THIS WILL LEAD TO DIMINISHING WINDS ALONG WITH DRIER AIR MOVING INTO THE AREA. EXPECT A W TO E DECREASE IN THE POPS/SKY THROUGH THE DAY. THU NIGHT...WITH THE HIGH TRACKING INTO THE LOWER GREAT LAKES...EXPECT A COLD AND CLEAR NIGHT FOR UPPER MI. GOOD RADIATIONAL COOLING CONDITIONS WILL PREVAIL AS PWAT VALUES FALL TO A QUARTER OF AN INCH. TEMPS SHOULD FALL BELOW FREEZING OVER MUCH OF THE INTERIOR LAND AREA...OTHER THAN THE FAR EAST WHERE CLOUDS WILL TRY TO HOLD ON. WITH LOWS FALLING INTO THE MID AND UPPER 20S...A HARD FREEZE WILL BE POSSIBLE IN MANY AREAS. FRI...WITH HIGH PRESSURE MOVING EAST ACROSS THE LOWER GREAT LAKES...EXPECT RETURN FLOW TO START TO INFLUENCE THE AREA AND LEAD TO WEAK WAA. WITH WINDS BECOMING OFFSHORE...MOSTLY SUNNY SKIES SHOULD PREVAIL HELPING TO PUSH TEMPS BACK TO AROUND 60. && .AVIATION /FOR THE 12Z TAF ISSUANCE/... THE GUSTY NW WINDS WILL CONTINUE THROUGH THE AFTERNOON AT SAW...AND INTO THE EARLY EVENING HOURS AT THE MORE FAVORED CMX. EXPECT CEILINGS TO RISE SLIGHTLY DURING THE DAYLIGHT HOURS TODAY...BEFORE DIMINISHING BACK TO MVFR IN THE EVENING. ALTHOUGH HIGH PRESSURE WILL BE SLIDING IN AT THE SURFACE...A MID LEVEL TROUGH WILL SLIDE IN OVERNIGHT. THE RESULT WILL BE CONTINUED CLOUD COVER AND A BETTER CHANCE OF -SHRA AT BOTH SITES. EXPECT IMPROVING CONDITIONS AFTER 09-12Z IN THE WAKE OF THE TROUGH. && .MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/... AS LOW PRESSURE CONTINUES TO EXIT NORTHEAST ACROSS JAMES BAY...LARGE HIGH PRESSURE WILL BEGIN TO SLIDE IN FROM SOUTH CENTRAL CANADA. NW GALES OF 35 TO 40KTS WILL REMAIN POSSIBLE CENTRAL AND EAST THROUGH LATE MORNING AND EARLY AFTERNOON...AND THEN DECREASE TO 20 TO 30KTS FOR THIS AFTERNOON AND TONIGHT. EXPECT THE AREA OF HIGH PRESSURE TO CENTER ITSELF OVER MINNESOTA TUESDAY MORNING...BEFORE SLOWLY WORKING ACROSS THE LOWER GREAT LAKES BY FRIDAY EVENING...AND THE NEW ENGLAND STATES SATURDAY NIGHT. IN THE WAKE OF THE HIGH...A TROUGH OF LOW PRESSURE WILL SHIFT EAST ACROSS THE PLAINS STATES SUNDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR MIZ006-007. LAKE SUPERIOR... GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR LSZ266-267. GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR LSZ263-265. GALE WARNING UNTIL 1 PM EDT THIS AFTERNOON FOR LSZ264. GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR LSZ243>245-249>251. LAKE MICHIGAN... NONE. && SYNOPSIS...JLB DISCUSSION...JLB AVIATION...KF MARINE...KF
Hazardous weather outlook, Sep 14, 5:48 AM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 548 AM EDT WED SEP 14 2011 MIZ001>007-009>014-084-085-151200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 548 AM EDT WED SEP 14 2011 /448 AM CDT WED SEP 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND GUSTS TO 45 MPH WILL BE POSSIBLE NEAR THE LAKE SUPERIOR SHORE THIS MORNING...MAINLY EAST OF MUNISING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIDESPREAD FROST IS EXPECTED THURSDAY NIGHT AWAY FROM THE GREAT LAKES. THERE IS THE POTENTIAL FOR A HARD FREEZE OVER PORTIONS OF WESTERN UPPER MICHIGAN THURSDAY NIGHT...WHICH COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-151200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 548 AM EDT WED SEP 14 2011 /448 AM CDT WED SEP 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NORTHWEST GALES TO 35 KNOTS WILL CONTINUE OVER THE EAST HALF OF LAKE SUPERIOR INTO THE EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-151200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 548 AM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLB
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:22 PM EDT | Special Marine Warning | MQT | 23 min | |
| Sep 13, 9:03 PM EDT | Wind Advisory | MQT | Alger, Houghton, Keweenaw, Luce, Ontonagon | 14 hr |
| Sep 14, 11:05 AM EDT | Gale Warning | MQT | 3 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.